Thunderstorm Wind, Lincoln
- When
- July 18, 12:06 AM CST
- Where
- Lincoln County, Tomahawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.467, -89.733
Thunderstorms developed in unstable air ahead of an approaching cold front. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in unstable air ahead of an approaching cold front. The storms downed trees in Tomahawk (Lincoln co.) and near Rhinelander (Oneida co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 17, 2:00 PM CST, 10 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SUN JUL 17 2005 .SHORT TERM...TNGT AND MON. MAIN FCST CONCERN WL BE ON PCPN CHCS THIS EVENING AND THEN LTR TNGT WHEN CDFNT APPROACHES. THE 18Z MSAS SFC ANALYSIS PLACED THE CDFNT FROM NW MN S-SW INTO NW KS. DEW PTS AHD OF THE FNT HAD RISEN INTO THE MID 60S TO LWR 70S WITH THE EXCEPTION BEING OVR ERN WI WHERE DEW PTS WERE IN THE LWR 60S. RADAR MOSAIC SHOWED CONVECTION HAVING A HARD TIME GETTING STARTED AS ATM WAS CAPPED. ISOLATED CONVECTION HAD DEVELOPED OVR CNTRL WI DUE TO INCREASED INSTABILITY AND WEAKER CAP. EXPECT THE CNTRL WI CONVECTION TO WEAKEN EARLY THIS EVENING AS DAYTIME HEATING DIMINISHES. THE CDFNT IS PROGGED TO WORK ACROSS MOST OF WI LTR TNGT AND RESIDE ROUGHLY FROM IMT-LSE BY 12Z MON. ANTICIPATE CONVECTION ALONG THE FNT TO PUSH INTO WRN WI THIS EVENING AND REACH CNTRL WI SHORTLY AFTER MIDNGT. PBLM FOR ANY NEEDED WIDESPREAD RAINFALL IS THE TIME OF THE FROPA (DURING THE NGT) AS ATM TYPICALLY STABLIZES. IN ADDITION...BETTER DYNAMICS APR TO SPLIT AS THE FNT APPROACHES WITH GOOD Q-G FORCING AHD OF THE SHRTWV TROF PEELING NORTH AND FAVORABLE UPR JET LIFT SHIFTS TO OUR SOUTH. BEST LIKELIHOOD OF PCPN APRS TO BE OVR THE WRN THIRD OF THE FCST AREA SO WL BUMP THEIR POPS UP TO LIKELY CATEGORY. WL THEN TIER PCPN DOWN TO ONLY 30% OVR ERN WI. ANOTHER MILD NGT WITH INCREASING CLDS AND SOME WND THRU THE OVRNGT HRS. DO NOT PLAN TO STRAY FAR FROM GUID. WL NEED TO LEAVE CHC POPS OVR THE SE HALF OF THE FCST AREA INTO MON MORNING TIL THE FNT CLEARS THE AREA. EXPECT SOME SUNSHINE DURING THE AFTERNOON AND WITH THE MILD START TO THE DAY...TEMPS SHOULD BE ABLE TO REACH THE 80S. DRIER AIR A LITTLE SLOWER PUSHING INTO WI ON MON SO HAVE RAISED DEW PTS A COUPLE OF DEGS FROM PREV FCST. WNDS SHOULD BE ABLE TO MIX ESP ACROSS N-CNTRL WI WHERE CLEARING TO TAKE PLACE FIRST. MOST LOCATIONS WL BE IN THE 15 TO 20 MPH RANGE BY AFTERNOON. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. ZONAL FLOW PATTERN WILL CONTINUE OVER THE NORTHERN STATES THROUGH THE PERIOD WITH MAIN BAND OF WESTERLIES IN SOUTHERN CANADA EARLY IN PERIOD...LIFTING NORTH AS EAST- WEST RIDGE OVER SOUTHERN STATES BUILDS NORTH. MAINLY DRY PERIOD EXPECTED WITH TEMPERATURES AOA NORMAL. SURFACE HIGH TO BUILD IN MON NIGHT WITH TEMPS COOLING BACK TO NORMAL VALUES FOR TUE. THE HIGH EXPECTED TO SHIFT WEST ON WED WITH RETURN FLOW BEGINNING BY LATER AFTERNOON. AGAIN IT APPEARS THAT MODELS TOO FAST ON RECOVERY OF DEW POINTS FOLLOWING THE HIGH FOR LATER WED/BRING LOW OR MID 70 DEW POINTS INTO NORTH CENTRAL WI BY 00Z THU. CWA APPEARS WILL BE IN BETWEEN TWO SYSTEMS WEDNESDAY NIGHT. LOW MOVING THROUGH CENTRAL CANADA DRAGGING COLD FRONT SOUTH AND LOW PRESSURE OVER CENTRAL PLAINS. BOTH MODELS GENERATE LARGE BULLS-EYES OF PCPN EITHER NORTH OR SOUTH OF THE CWA. GIVEN DYNAMICS OR MOISTURE AVAILABILITY ARE NOT OVERLY IMPRESSIVE AND GIVEN THE CURRENT DRY PATTERN WILL STAY WITH PREVIOUS 20 POPS IN GRIDS...KEEPING MENTION OF PCPN OUT OF TEXT ATTM. HIGH AGAIN QUICKLY MOVES IN FOR THU AFTN AND FRI. FRONT RETURNS NORTH SAT AS A WARM FRONT LINGERING OVER AREA THROUGH SUN. WILL DRAG SMALL 30 POPS INTO SUN. WENT WITH WARMER MOS GUIDANCE FOR HIGHS THROUGH PERIOD...GIVEN 850 TEMPS WELL INTO THE TEENS WED THROUGH SUN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SUN JUL 17 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE THIS AFTERNOON ACROSS ALL OF NORTHEAST WISCONSIN. HEAT INDICES COULD RISE TO AROUND 100 ACROSS MUCH OF THE AREA. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE AVOIDED UNDER SUCH CONDITIONS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTH-CENTRAL WISCONSIN TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF A COLD FRONT THAT WILL PUSH INTO THE AREA TONIGHT. THE STORMS ARE EXPECTED TO WEAKEN AS THEY PUSH EAST. SOME OF THE STORMS COULD STILL BE SEVERE WHEN THEY REACH NORTH-CENTRAL WISCONSIN DURING THE LATE EVENING. THE RISK OF SEVERE WEATHER IS GENERALLY NORTHWEST OF A LINE FROM WISCONSIN RAPIDS TO IRON MOUNTAIN MICHIGAN...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH-CENTRAL WISCONSIN LATE THIS EVENING OR OVERNIGHT. LMZ521-522-541>543-564-181645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF A COLD FRONT THAT WILL PUSH INTO THE AREA TONIGHT. THE STORMS ARE EXPECTED TO WEAKEN AS THEY PUSH EAST. THEY COULD PRODUCE GUSTY WINDS OVER THE BAY OF GREEN BAY AND WESTERN LAKE MICHIGAN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KALLAS WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 167 km away, was scanning. The volume nearest the first event began at 06:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469890, 5469891.